From North Carolina, USA:
Can one develop resistance to long acting insulin (NPH)? My morning blood sugars are high. During the day when I take Humalog, they are more stable. Increasing the night time shot does not seem to help.
Not at all. I think what you observe (called the dawn phenomenon) is quite common due to relatively low doses of insulin over the first part of the nighttime secondary to the short half-life of the supper dose of lispro insulin [HumalogŪ brand].
It sounds as you should first check whether:
- The NPH is injected at a sufficient dose and at bedtime;
- The 3:00 A.M. blood sugar is okay, to be sure that you avoid the Somogyi Effect
and then adjust your regimen accordingly, under the supervision of your diabetes team.
Original posting 9 Jun 1999
Posted to Hyperglycemia and DKA
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.